MAUDE Adverse Event Report: CONMED LARGO HELIXAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED LARGO HELIXAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-8800-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The customer reported that the 60-8800-001, helixar esu, device was being used during a canaliculoplasty procedure on (b)(6) 2024 when it was reported ¿the circulator attached a thermogard +abc pad to the patient, in anticipation for if the surgeon wanted to use any monopolar energy, despite her setting up the helix for bipolar use.During this set up, the nurse accidentally plugged in the two bipolar plugs into the argon hand piece outlets.When the surgeon went to activate energy, the surgeon remembers hearing a ¿zap¿ sound and that they believe this is related to the superficial burn on the patient that appeared from this case.The burn is around the patient¿s orbital region.They are wanting to report this as a patient burn due to the helix albeit set up incorrectly and the numerous user errors (i.E., argon tank slightly being open despite wanting bipolar energy, grounding pad still applied even though they wanted bipolar energy, incorrectly inserting bipolar plugs into argon handpiece outlets).¿.Further assessment found that "report from the physician, the burn is healing well." the degree of superficial burn was not reported it is unknown and the hand piece was believed to be made by medline.There was no report of extended hospitalization for the patient or user.This report is being raised due to the reported malfunction of superficial burn to patient by another manufacturer¿s device and conmed corporation device being concomitant in the procedure.
 
Additional Manufacturer Narrative
Correction: brand name updated from helixar esu to helixar.Manufacturer narrative: an evaluation of the returned device found no fault.The evaluation was completed and final tested.The unit met all specifications.The preventive maintenance was completed as part of this repair order.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.The service history was reviewed, and no prior data was found.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that safe and effective electrosurgery is dependent, not only on equipment design, but also on factors under the control of the operator.It is important the instructions supplied with this equipment be read, understood and followed in order to ensure safe and effective use of the equipment.The helixar abc system is capable of causing physiological effects, including burns to the patient or operator.Observe all caution and warning symbols.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
HELIXAR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19617666
Report Number1017294-2024-00078
Device Sequence Number6963076
Product Code GEI
UDI-Device Identifier30653405005531
UDI-Public(01)30653405005531(11)230717
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K172671
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-8800-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic